Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 22, 2023, 11:36 PM CDT for Howard County, Saline County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2023, 11:36 PM CDT (04:36 UTC)
- Expired
- Mar 23, 2023, 12:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Howard County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 136 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
020
WUUS53 KEAX 230436
SVREAX
MOC089-195-230530-
/O.NEW.KEAX.SV.W.0007.230323T0436Z-230323T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1136 PM CDT Wed Mar 22 2023
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Howard County in central Missouri...
Southeastern Saline County in central Missouri...
* Until 1230 AM CDT.
* At 1135 PM CDT, a severe thunderstorm was located 7 miles west of
Fayette, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fayette, Glasgow, Armstrong and Arrow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 9251 3906 9294 3903 9311 3914 9313
3930 9261 3925 9243
TIME...MOT...LOC 0435Z 249DEG 35KT 3912 9281
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Blair4 follow-up statements
179
WWUS53 KEAX 230447
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1147 PM CDT Wed Mar 22 2023
MOC089-195-230530-
/O.CON.KEAX.SV.W.0007.000000T0000Z-230323T0530Z/
Howard MO-Saline MO-
1147 PM CDT Wed Mar 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL HOWARD AND EAST CENTRAL SALINE COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located over Fayette,
moving east at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fayette and Arrow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3911 9251 3906 9294 3905 9299 3916 9300
3929 9259 3925 9243
TIME...MOT...LOC 0446Z 249DEG 35KT 3916 9267
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Blair767
WWUS53 KEAX 230455
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1155 PM CDT Wed Mar 22 2023
MOC195-230504-
/O.CAN.KEAX.SV.W.0007.000000T0000Z-230323T0530Z/
Saline MO-
1155 PM CDT Wed Mar 22 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SALINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3914 9249 3908 9286 3918 9290 3928 9255
3925 9243
TIME...MOT...LOC 0454Z 249DEG 33KT 3917 9260
$$
MOC089-230530-
/O.CON.KEAX.SV.W.0007.000000T0000Z-230323T0530Z/
Howard MO-
1155 PM CDT Wed Mar 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL HOWARD COUNTY...
At 1154 PM CDT, a severe thunderstorm was located near Fayette,
moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3914 9249 3908 9286 3918 9290 3928 9255
3925 9243
TIME...MOT...LOC 0454Z 249DEG 33KT 3917 9260
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Blair043
WWUS53 KEAX 230511
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1211 AM CDT Thu Mar 23 2023
MOC089-230530-
/O.CON.KEAX.SV.W.0007.000000T0000Z-230323T0530Z/
Howard MO-
1211 AM CDT Thu Mar 23 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EAST CENTRAL HOWARD COUNTY...
At 1211 AM CDT, a severe thunderstorm was located near Fayette,
moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3915 9248 3913 9266 3921 9268 3927 9250
3925 9243
TIME...MOT...LOC 0511Z 257DEG 40KT 3918 9258
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Blair807
WWUS53 KEAX 230524
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1224 AM CDT Thu Mar 23 2023
MOC089-230534-
/O.EXP.KEAX.SV.W.0007.000000T0000Z-230323T0530Z/
Howard MO-
1224 AM CDT Thu Mar 23 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWARD COUNTY
WILL EXPIRE AT 1230 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3915 9248 3913 9266 3921 9268 3927 9250
3925 9243
TIME...MOT...LOC 0524Z 249DEG 35KT 3922 9245
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:15 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Mar 22, 6:15 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 615 PM CDT Wed Mar 22 2023 .Discussion... Issued at 320 PM CDT WED MAR 22 2023 Key Messages: - Chance for strong storms later this evening and overnight with hail being the main hazard type. - Rain continues Thursday for areas mainly south of Highway 50 with additional rain possible Friday into Friday night. A quasi-stationary front was draped across the southern portions of the forecast area this afternoon. The front is roughly just south of KIXD to between KLXT and Pleasant Hill, extending to the east to near Marshall and between Sedalia and Boonville. The front may lift slightly further north in our eastern zones but will otherwise remain close to it's current location. Temperatures have surged south of the boundary in our southwestern zones. And that has enabled more robust instability to develop with an associated CU field. Forecast soundings in this area show a layer of warm air aloft and that capping should keep storms from developing during the afternoon hours. Overnight, a strong low-level jet redevelops and will overrun the low-level quasi-stationary boundary. Broad isentropic ascent will exist across the entire forecast but there will be stronger/more focused ascent over the southern third as that low-level jet pushes over the front. This is really noted at the 295K and 300K surfaces. Forecast soundings across the forecast show inhibition lingering in our south with it waning further north with modest or stronger elevated instability. Storms are expected to develop late this evening/overnight along/north of the boundary and where the inhibition is weakest. Strong 1-6KM shear, above the low-level stable layer, and elongated hodographs suggest hail will be the main hazard with this activity. The front will push south of the area tomorrow morning and will become the focus more widespread heavier precipitation Thursday evening into Friday. While it looks like the heaviest precipitation will stay south of the area, there may be some northward development. So have added some PoPs in our far south to account for that possibility. A stronger shortwave trough will move through the area Friday into Friday night. This will lead to more widespread precipitation through the forecast area as the system moves through. Models do show some snow mixing in but at this time the lower-levels look too warm and the system not being dynamic enough to help cool the column to introduce any snow. In the wake of this system, for the weekend, there isn't a strong push of cold air into the region. So temperatures should be near to seasonal normals for Saturday. Another subtle shortwave will move through on Sunday, bringing another chance for precipitation. That will keep the area cooler on Sunday and with no strong push of cold air, temperatures should only be a bit below normal Sunday into Monday. . && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 611 PM CDT WED MAR 22 2023 Stationary boundary south of I-70 will be the focus for lower clouds and fog throughout the night. Was careful not to forecast conditions below airport minimums, but could see conditions approach minimums toward 06z, especially at IXD and perhaps MKC. Farther north, increasing northerly winds will likely keep ceilings and visibility higher, though still sub-IFR. Expect improving conditions after 15Z Thursday, but will be gradual with northeast winds throughout the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...BT
Hazardous weather outlook, Mar 22, 3:41 AM CDT, 19 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 341 AM CDT Wed Mar 22 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-230845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 341 AM CDT Wed Mar 22 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and a few thunderstorms are expected this morning...severe weather is not expected. Strong storms will be possible tonight with hail up to the size of a quarter the main threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong storms may be possible across central Missouri Thursday afternoon. An isolated severe storm may be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 22, 11:08 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1108 PM CDT Wed Mar 22 2023
MOZ039-040-230430-
Saline MO-Howard MO-
1108 PM CDT Wed Mar 22 2023
...A strong thunderstorm will impact portions of southwestern Howard
and southern Saline Counties through 1130 PM CDT...
At 1107 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Marshall, moving northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Marshall, Fayette, Sweet Springs, Glasgow and Arrow Rock.
This includes Interstate 70 in Missouri between mile markers 63 and
73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3906 9265 3902 9292 3906 9294 3901 9300
3894 9349 3905 9348 3926 9275
TIME...MOT...LOC 0407Z 247DEG 34KT 3902 9315
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:08 PM CDT | Special Weather Statement | EAX | Howard | 22 min |
| Mar 23, 3:12 AM CDT | Dense Fog Advisory | EAX | Cass, Jackson, Johnson, Lafayette, Pettis, Saline | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.